Hail, Haskell
- When
- June 8, 4:45 PM CST
- Where
- Haskell County, 9.24 mi E of Weinert
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.320, -99.520
On June 8, scattered thunderstorms developed along a dryline across the Big Country during the afternoon. Some storms became severe and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
On June 8, scattered thunderstorms developed along a dryline across the Big Country during the afternoon. Some storms became severe and produced large hail. By late evening, a complex of storms moved across Taylor County, including Abilene, and produced wind damage.
On June 10, More thunderstorms developed along a outflow boundary across the Big Country. The storms became severe and produced mainly large hail. Also, wind gusts of 60 to 70 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 8, 2:01 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT MON JUN 8 2009 .SHORT TERM... LATE THIS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND EAST OF A DRYLINE OVER THE SOUTHERN HIGH PLAINS REGION. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE ESPECIALLY ACROSS THE BIG COUNTRY. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...LARGE HAIL...AND ISOLATED TORNADOES. STORM MOVEMENT BASED ON THE MEAN WIND 0-6KM WILL BE TO THE NORTHEAST. THE WEAK COLD FRONTAL BOUNDARY ALONG THE SOUTHERN EDGE OF THE SOUTHERN HIGH PLAINS IS ONE FOCUS FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. CAPPING WILL NOT BE AN ISSUE IN THIS REGION. HOWEVER... WITH WEAK LOW LEVEL CONVERGENCE...STORM COVERAGE MAY BE ISOLATED ALONG THIS BOUNDARY. THE OTHER FOCUS FOR THUNDERSTORMS IS ALONG A DRY LINE THAT APPROACHES THE WESTERN EDGE OF OUR COUNTY WARNING AREA LATE THIS AFTERNOON AND EVENING. SURFACE MOISTURE IS ABUNDANT WITH DEWPOINTS TO THE EAST OF THE DRYLINE IN THE MID AND UPPER 60S. THE DRYLINE IS EXPECTED TO SHARPEN AFTER 7 PM WITH THE BEST SURFACE CONVERGENCE ALONG AN AXIS FROM NEAR LUBBOCK...SOUTHEAST TO COLORADO CITY. CAPPING WILL BE AN ISSUE SOUTH OF A LINE FROM STERLING CITY TO BROWNWOOD WITH 700MB TEMPS GREATER THAN 13 C...HOWEVER CLEAR SKIES THIS AFTERNOON WILL ALLOW FOR MAX HEATING ACROSS WEST CENTRAL TEXAS AND INCREASE INSTABILITY. 12 .LONG TERM... NOT MUCH IN THE UPPER PATTERN CHANGE...WITH SOUTHWEST TO WEST FLOW THROUGH EARLY NEXT WEEK. THE UPPER RIDGE DOES STRENGTHEN SLIGHTLY THIS WEEKEND. GFS INDICATES A WEAK UPPER SHORTWAVE THIS WEDNESDAY... ENHANCING THUNDERSTORM CHANCES SLIGHTLY. STATIONARY FRONT WILL BE HANGING ALONG THE RED RIVER VALLEY THROUGH THE END OF THE WEEK...AND MAY TRY TO MOVE INTO THE NORTHERN BIG COUNTRY. KEPT OR INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR A LEAST PORTIONS OF THE BIG COUNTRY THIS WEEK. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 95 70 93 72 94 / 30 30 10 20 20 SAN ANGELO 99 69 96 72 96 / 20 20 10 20 20 JUNCTION 96 70 94 73 95 / 10 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT MON JUN 8 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON INTO TONIGHT. A WEAK COLD FRONT WILL DROP SOUTH INTO THE FAR NORTHERN BIG COUNTRY BY LATE AFTERNOON OR EVENING. A DRYLINE WILL ALSO ADVANCE EASTWARD DURING THE AFTERNOON...AND MAY REACH THE FAR WESTERN BIG COUNTRY. A WEAK UPPER LEVEL DISTURBANCE IS ALSO EXECTED TO MOVE INTO NORTHWESTERN TEXAS BY LATE AFTERNOON. EVEN THOUGH THE AIRMASS IS CAPPED...IT WILL BECOME VERY UNSTABLE THIS AFTERNOON. THE APPROACH OF THE WEAK DISTURBANCE ALOFT SHOULD ENABLE THE CAP TO WEAKEN OR BE BROKEN...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO START DEVELOPING BY LATE AFTERNOON. STORMS MAY FIRST DEVELOP OVER THE NORTHERN AND WESTERN BIG COUNTRY. THUNDERSTORMS COULD BECOME MORE NUMEROUS ACROSS THE BIG COUNTRY DURING THE EVENING AND EARLY TONIGHT. A FEW STORMS MAY ALSO DEVELOP SOUTHWARD ALONG THE DRY LINE BY EARLY EVENING AND AFFECT THE WESTERN CONCHO VALLEY INTO CROCKETT COUNTY. A FEW STRONG TO SEVERE STORMS MAY ALSO OCCUR INTO EARLY TONIGHT ACROSS THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND. SEVERE STORMS WILL BE POSSIBLE ACROSS THE BIG COUNTRY. THE PRIMARY SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO THREAT ALSO EXISTS...MAINLY FOR STORMS WHICH OCCUR NEAR ONE OF THE BOUNDARIES. LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS INTO THE EARLY EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 450 PM CDT MON JUN 8 2009 TXZ099-082245- THROCKMORTON TX- 450 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR THROCKMORTON COUNTY... AT 449 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE...OR ABOUT 14 MILES NORTH OF THROCKMORTON...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. 23/HUBER
The Dyess AFB radar (KDYX), 90 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
17 hail, 8 thunderstorm wind. Local standard time, as filed.
A roof was blown off a house, a cinder block building received heavy damage which included two-thirds of the south wall and a large roll-up door was blown down. Also, several power lines were blown down.
A thunderstorm wind gust of 60 mph was reported in Tye.
A thunderstorm wind gust of 79 mph was reported at Dyess Air Force Base.
Four telephone poles were blown down on County Road 365, just southeast of Trent.
A roof was blown off the Century Lodge on South 1st Street.
A thunderstorm wind gust of 70 mph was reported.
Tree limbs were blown down and a wind gust of 60 mph was reported.
A wind gust of 58 mph was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177106, 177107, 177108, 177110, 177109, 183816, 177172, 177175, 177187, 177178, 177111, 177254, 177256, 177274, 177257, 177261, 177258, 177271, 177260, 177262, 177265, 177270, 177266, 177268, 177269.